I have a bit of medical background, but not extensive. About a year, give or take, to become certified in nursing. I can give you what I THINK happened, but know it's just my opinion and I really can't say anything for certain unless I saw the finger, method of entry for the bacteria (if it's an infection).
It honestly sounds like you hit a nerve, but I really need some more information (if not for my own puzzle loving brain, seeing as your last reply was a month ago).
How long did it take for your finger to change color? How long did it last? Do you have any sensation in the finger? Is there pain? Is it warm or cold? Can you move the finger? Does it feel swollen? I guess that would be the biggest question, because if your thumb is swollen, chances are it's fluid of some kind (most likely blood) invading your interstitial tissues.
Now, the reason I say nerve is because the sensation happened immediately. You struck a nerve, at which point your thumb went numb. If it turned purple/blue within MINUTES of this happening, then again, all signs point to possible nerve damage/rupture. If it were pooled blood, it would have taken much longer to feel any effects, especially the hand going numb.
I hope this might help in some way, and please give us an update on what's happening with this!
Bit of advice; IVing Suboxone
is obviously a terrible idea, but if you're careful about it you don't have much to worry about. I would say that injecting in your hands or near your hands can be a bad idea. There are lots of nerves running through the hands. You obviously are trying to hide this (aren't we all?) so the most common spots are out like the basilic vein. However, a better spot that I have found has been my forearms. My arms are rather hairy, so it's more difficult to see any marks.
Of course, ensure you're using sterile equipment and (if possible) use brand new needles every time. I understand this is impossible (I know I can't find a new fit every day), but if anything, don't SHARE needles. If someone offers to give you some, ensure they're not used. Dull needles can absolutely destroy the tissues in your arms/veins along with nerves, etc.
Hope all goes well for you if you did indeed quit IVing.